Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 6, 2014, 2:45 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 2:45 PM PDT (21:45 UTC)
- Expired
- Aug 6, 2014, 3:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 113 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:07 PM PDT | HAIL 0.5 | 1 Nw Diamond Valley, NV | SPOTTER REPORTED DIME SIZE HAIL COVERING THE GROUND. |
| Aug 6, 3:20 PM PDT | HAIL 1 | 5 Sse Diamond Valley, NV | TRAINED WEATHER SPOTTERS ESTIMATED QUARTER SIZE HAIL...WHICH DAMAGED ALFALFA CROPS IN DIAMIOND VALLEY. OTHER NUMROUS REPORTS OF HAIL WERE OBSERVED ACROSS THE VALLEY. |
| Aug 6, 3:25 PM PDT | HAIL 0.25 | 2 Se Diamond Valley, NV | SPOTTER REPORTED PEA SIZE HAIL AT 11TH AND 9TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS55 KLKN 062145
SVRLKN
NVC011-033-062230-
/O.NEW.KLKN.SV.W.0028.140806T2145Z-140806T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
EAST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITIES OF...GARDEN PASS...EUREKA AIRPORT...
DIAMOND VALLEY...
* UNTIL 330 PM PDT
* AT 241 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF GARDEN PASS
TO 12 MILES NORTHEAST OF GARDEN PASS TO GARDEN PASS TO EUREKA
AIRPORT...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND VALLEY...
EUREKA AIRPORT...
GARDEN PASS...
STATE ROUTE 278...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
3954 11610 3978 11622 3990 11627 3996 11638
4010 11636
TIME...MOT...LOC 2145Z 278DEG 7KT 4008 11627 3996 11602
3976 11610 3956 11607
$$
JRM2 follow-up statements
144
WWUS55 KLKN 062209
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
309 PM PDT WED AUG 6 2014
NVC011-033-062230-
/O.CON.KLKN.SV.W.0028.000000T0000Z-140806T2230Z/
WHITE PINE NV-EUREKA NV-
309 PM PDT WED AUG 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL EUREKA AND EXTREME WEST CENTRAL WHITE PINE
COUNTIES...
AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF GARDEN
PASS TO 14 MILES NORTHEAST OF GARDEN PASS TO DIAMOND VALLEY TO EUREKA
AIRPORT...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUREKA AIRPORT...
STATE ROUTE 278...
&&
LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
3954 11610 3978 11622 3990 11627 3996 11638
4010 11636
TIME...MOT...LOC 2209Z 278DEG 7KT 4007 11621 3995 11596
3975 11604 3955 11601
$$
JRM647
WWUS55 KLKN 062222
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
322 PM PDT WED AUG 6 2014
NVC011-033-062232-
/O.EXP.KLKN.SV.W.0028.000000T0000Z-140806T2230Z/
WHITE PINE NV-EUREKA NV-
322 PM PDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EUREKA AND
EXTREME WEST CENTRAL WHITE PINE COUNTIES WILL EXPIRE AT 330 PM PDT...
VERY GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE THROUGH EXPIRATION.
* LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 278...
&&
LAT...LON 4013 11604 3998 11582 3974 11583 3960 11579
3954 11610 3978 11622 3990 11627 3996 11638
4010 11636
TIME...MOT...LOC 2222Z 278DEG 7KT 4007 11618 3995 11593
3975 11601 3955 11598
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 AM PDT, 12 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 2:00 AM PDT, 12 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT WED AUG 6 2014 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NEVADA THROUGH WEDNESDAY EVENING...WITH ADDITIONAL FLOODING MOST LIKELY ACROSS NORTHERN AND NORTHWEST NEVADA. DRIER AIR WILL RESULT IN REDUCED THUNDERSTORM COVERAGE THURSDAY. MUCH DRIER WEATHER WILL RETURN TO NEVADA THIS WEEKEND AND NEXT WEEK. && .SHORT TERM...TODAY AND THURSDAY. UPPER LOW/TROUGH OVER NEVADA HAS INTERACTED WITH RICH MONSOON MOISTURE TO PRODUCE SIGNIFICANT FLOODING ACROSS NEVADA OVER THE PAST 12 HOURS. WIDESPREAD WRAPAROUND RAIN CONTINUES ACROSS NW ELKO COUNTY EARLY THIS MORNING, ROTATING SOUTH FROM IDAHO AROUND THE WEAK UPPER LOW. THIS RAIN IS EXPECTED TO CONTINUE THROUGH MUCH OF WEDNESDAY, ADDING TO THE 2-4 INCHES THAT HAS ALREADY FALLEN. AS SUCH, EXTENDED THE FLOOD WARNING THROUGH AT LEAST NOON FOR OWHYEE, MOUNTAIN CITY, JARBIDGE, WILDHORSE AREAS. ROCK/MUD SLIDES WILL BE POSSIBLE ACROSS NORTHERN ELKO COUNTY THROUGH THE DAY AS PERSISTENT RAIN FALLS ON SATURATED SOILS. EXTREMELY UNUSUAL AUGUST FOG WILL BE FOUND IN SOME VALLEYS THROUGH SUNRISE. ELKO AIRPORT REPORTING 1/2 MILE IN DENSE FOG AT 1 AM. WITH THE ABNORMALLY MOIST BOUNDARY LAYER AND SOME CLEARING, WILL MENTION PATCHY FOG THIS MORNING. SYNOPTIC PATTERN THAT HAS RESULTED IN THE FLOODING WILL BEGIN TO FRACTURE TODAY, WITH THE UPPER LOW WEAKENING AND THE QUALITY OF THE MONSOON MOISTURE DEGRADING. THAT SAID, PW REMAINS SUFFICIENTLY HIGH TO PRODUCE LOCALLY HEAVY RAIN FROM ANY CONVECTION THROUGH THIS EVENING, ESPECIALLY ACROSS NW NEVADA. GFS SOUNDINGS FOR WINNEMUCCA THIS AFTERNOON ARE STILL LOADED WITH MOISTURE, PW NEAR 1 INCH, AND QUITE UNSTABLE WITH LIFTED INDEX TO -4. GFS INSTABILITY FIELDS ARE ALSO QUITE EXTENSIVE, WITH LIFTED INDEX OF -2 TO -3C ACROSS NORTHERN NEVADA THIS AFTERNOON AND EVENING. NAM SUGGESTS RAIN WILL BE WIDESPREAD ACROSS NORTHERN NEVADA INTO EARLY AFTERNOON, FOLLOWED BY SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AN AUSTIN-EUREKA-RUBY MOUNTAINS-WENDOVER LINE BY 5 PM. GIVEN THESE PARAMETERS, THE FACT THAT THE SOILS ARE SATURATED IN MANY AREAS, AND THE PUBLIC AWARENESS OF FLOODING IS VERY HIGH RIGHT NOW AFTER YESTERDAY, ELECTED TO ISSUE ANOTHER FLASH FLOOD WATCH FROM NOON TO 8 PM FOR ONE MORE DAY. THIS FLASH FLOOD WATCH DOES NOT INCLUDE NYE AND WHITE PINE COUNTIES WHERE DRIER AIR WILL BE MUCH QUICKER IN SQUASHING CONVECTION. IN FACT, GFS SHOWS IMPRESSIVE DRYING OVER NYE COUNTY WITH PW PLUNGING TO 0.25 INCH EAST OF TONOPAH THIS AFTERNOON. TEMPERATURES AGAIN TODAY WELL BELOW AUGUST NORMALS, WITH MOST VALLEYS STUCK IN THE 70S, EVEN COOLER THAN THAT BENEATH THE PERSISTENT RAIN ACROSS NORTHERN ELKO COUNTY. THURSDAY...UPPER LOW FINALLY DRIFTS EASTWARD, CENTERING OVER THE GREAT SALT LAKE BY 5 PM. ATMOSPHERE DRIES SIGNIFICANTLY, WITH PW FALLING TO THE 0.50-0.70 RANGE. WITH RAINFALL EFFICIENCY FROM CONVECTION MUCH REDUCED, HAVE HIGH CONFIDENCE THAT A FLASH FLOOD WATCH WILL NOT BE NEEDED THURSDAY. MARGINAL MOISTURE AND INSTABILITY WILL PERSIST ACROSS EASTERN NEVADA BEHIND THE UTAH TROUGH, SO CONTINUED A MENTION OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS EASTERN NEVADA THURSDAY. HIGHEST COVERAGE WILL BE ACROSS ELKO COUNTY, BUT COVERAGE WILL BE MUCH LESS THAN SEEN ON PREVIOUS DAYS. WITH THE DECREASE IN CLOUDS AND RAIN, TEMPERATURES WILL RESPOND WITH SEVERAL DEGREES OF WARMING THURSDAY, WITH MANY VALLEYS BACK IN THE LOW TO MID 80S. TURNER .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS DRIER WITH LATEST MODEL RUN FOR THE EASTERN ZONES. MODELS IN AGREEMENT WITH A SHORT WAVE ALONG THE WEST COAST THURSDAY NIGHT INTO FRIDAY. SHOULD BE ENOUGH INSTABILITY AND MOISTURE FOR THUNDERSTORMS OVER THE NORTHERN ZONES FRIDAY...WHILE DRIER AIR GETS PUSHED INTO THE SOUTHERN ZONES. MODELS INDICATE LINGERING PRECIP MAINLY ALONG THE ID-NV BORDER FRIDAY NIGHT. CONFIDENCE LOW IN MODELS THERE AFTER. GFS STRONGEST WITH UPPER LOW OVER SOUTHERN OREGON SATURDAY MORNING ...WHILE EC WEAKENS THE SHORTWAVE. BY SATURDAY MORNING EC AND GFS QUITE DIFFERENT. EC KEEPS WETTER PATTERN OVER THE CWA WHILE GFS AND THE GEM DRIES OUT THE EASTERN ZONES. HAVE LEANED TOWARD THE GFS KEEPING MOST OF THE SHOWERS IN THE WESTERN ZONES NEXT WEEKEND. BY MONDAY...DRIER AIR MOVES IN MOST OF THE CWA. HOWEVER...DEPENDING WHERE THE FINAL POSITION OF THE UPPER LOW ENDS UP...EXTREME WESTERN HUMBOLDT COUNTY MAY HAVE ISOLATED THUNDERSTORMS. MODELS ALL DIFFERENT TUESDAY SO HAVE KEPT DAY 6 AND 7 DRY AT THIS TIME. JH && .AVIATION...AREAS OF MORNING FOG AT KEKO AND KWMC AS SKIES CLEAR SOME AND PLENTY OF MOISTURE AVAILABLE...REDUCING VISIBILITIES TO NEAR 1/2 MILE AT TIMES. FOG IS EXPECTED TO DISSIPATE LATER THIS MORNING AS SHOWERS AND THUNDERSTORMS RETURN BY THE AFTERNOON. CONDITIONS WILL DROP TO MVFR UNDER THE HEAVIER SHOWERS. ACROSS CENTRAL NV ISOLATED SHOWERS AND THUNDERSTORMS COULD IMPACT THE KELY TERMINAL THROUGH 03Z. KTPH WILL BE VFR AS SKIES CLEAR. JH && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS NORTHERN AND NW NEVADA THIS AFTERNOON AND EVENING, WITH LAL OF 4. WIDESPREAD STRATIFORM RAIN ACROSS NORTHERN ELKO COUNTY WITH HIGH CWRS. EXPECT PW TO REMAIN SUFFICIENTLY HIGH TO KEEP MOST STORMS WET ACROSS ELKO/HUMBOLDT COUNTIES. MOISTURE DECREASES SHARPLY ACROSS NYE AND WHITE PINE COUNTIES THIS AFTERNOON, WITH PW FALLING TO LESS THAN 0.50 INCH. RAINFALL FROM STORMS ACROSS FWZ 455 AND 457 WILL BE MUCH LESS EFFICIENT THAN SEEN PREVIOUS DAYS, WITH SOME DRY LIGHTNING STRIKES PLAUSIBLE. VERY WET FUELS WILL MINIMIZE THE NEW FIRE IGNITION RISK. THURSDAY...MOISTURE DECREASES FURTHER FOR ALL FWZ, WITH ONLY ISOLATED TO SCATTERED THUNDERSTORMS PERSISTING ACROSS EASTERN FWZ. AGAIN, WITH RAINFALL EFFICIENCY DECREASING, DRY LIGHTING STRIKE WILL BE INCREASING, BUT WITH WET FUELS, CONCERN IS MINIMAL. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY. && 99/87/87/99
In the hours before
Special weather statement, Aug 6, 12:46 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PDT WED AUG 6 2014
NVZ037-062015-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
1246 PM PDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER
COUNTY UNTIL 115 PM PDT...
AT 1244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COLD SPRINGS...OR 20
MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 722 AND CAROLL SUMMIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3919 11775 3922 11773 3926 11773 3933 11777
3938 11777 3940 11770 3942 11769 3944 11765
3947 11766 3949 11762 3925 11753
TIME...MOT...LOC 1946Z 153DEG 4KT 3931 11770
JRMSpecial weather statement, Aug 6, 1:30 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT WED AUG 6 2014 NVZ037-040-062100- NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 130 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES UNTIL 200 PM PDT... AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN NYE COUNTY... RURAL SOUTHWESTERN LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3923 11772 3916 11742 3897 11760 3904 11780 TIME...MOT...LOC 2030Z 197DEG 2KT 3908 11765 JRM
Special weather statement, Aug 6, 1:47 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
147 PM PDT WED AUG 6 2014
NVZ037-062130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
147 PM PDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
230 PM PDT...
AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NEW PASS SUMMIT...
HIGHWAY 50 NEAR NEW PASS SUMMIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3944 11765 3947 11766 3950 11760 3953 11758
3955 11750 3962 11747 3965 11749 3967 11747
3955 11728 3934 11751 3942 11767
TIME...MOT...LOC 2047Z 213DEG 5KT 3947 11754
JRMSpecial weather statement, Aug 6, 2:04 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT WED AUG 6 2014 NVZ037-040-062145- NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 204 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES UNTIL 245 PM PDT... AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... REESE RIVER VALLEY YOMBA INDIAN RESERVATION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3895 11775 3925 11773 3911 11736 3889 11753 TIME...MOT...LOC 2104Z 201DEG 2KT 3900 11760 JRM
Special weather statement, Aug 6, 2:26 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT WED AUG 6 2014 NVZ037-062215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 226 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 315 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GARDEN PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4012 11627 3984 11581 3972 11628 3982 11637 TIME...MOT...LOC 2127Z 231DEG 11KT 3983 11621 JRM
Special weather statement, Aug 6, 2:29 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 229 PM PDT WED AUG 6 2014 NVZ035-039-062215- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 229 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 315 PM PDT... AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY JUST EAST OF RUBY LAKE... && LAT...LON 4038 11536 4028 11505 4007 11531 4009 11547 TIME...MOT...LOC 2129Z 208DEG 20KT 4013 11536 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:01 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:08 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 5, 5:54 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 5, 6:42 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 18 hr |
| Aug 5, 6:48 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Aug 5, 6:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 5, 7:17 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 7:30 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 3 hr |
| Aug 5, 8:02 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 43 min |
| Aug 5, 8:07 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 38 min |
| Aug 5, 8:19 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 5, 8:40 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 50 min |
| Aug 5, 9:25 PM PDT | Special Weather Statement | LKN | White Pine | 65 min |
| Aug 5, 10:06 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 10:11 PM PDT | Special Weather Statement | LKN | White Pine | 64 min |
| Aug 5, 10:46 PM PDT | Special Weather Statement | LKN | White Pine | 59 min |
| Aug 5, 11:00 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 30 min |
| Aug 6, 2:00 AM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 18 hr |
| Aug 6, 11:57 AM PDT | Flash Flood Warning | LKN | Eureka | 6 hr |
| Aug 6, 12:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 6, 12:46 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 12 hr |
| Aug 6, 12:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 6, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 6, 1:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 6, 2:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 6, 2:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Aug 6, 2:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 6, 2:46 PM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 6, 3:07 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Aug 6, 3:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 45 min |
| Aug 6, 3:25 PM PDT | Special Weather Statement | LKN | Lander | 50 min |
| Aug 6, 3:28 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Aug 6, 3:29 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 46 min |
| Aug 6, 3:33 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 42 min |
| Aug 6, 3:49 PM PDT | Flash Flood Warning | LKN | Elko, White Pine | 4 hr |
| Aug 6, 3:54 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 6, 3:54 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Aug 6, 3:57 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 48 min |
| Aug 6, 4:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Aug 6, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 4:27 PM PDT | Special Weather Statement | LKN | 33 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.